Mississippi, 2021Damaging Wind in Mississippi, August 25, 2021
August 25, 2021 · NWS JAN · 1 event in 1 county or zone
Isolated to scattered showers and thunderstorms developed during the afternoon hours in a warm and muggy airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated to scattered showers and thunderstorms developed during the afternoon hours in a warm and muggy airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 25, 5:33 PM CST, 9 minutes earlier.
Area forecast discussion, Aug 25, 5:33 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
633 PM CDT Wed Aug 25 2021
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
Isolated to scattered convection is moving from east to west
across the region this evening. A couple of storms may affect TAF
sites before diminishing this evening. Otherwise VFR conditions
should likely prevail through the period. Best impacts this
evening will be for KJAN/KHKS/KPIB/KHBG with gusty winds,
lightning and very brief downpours possible. Additional convection
will be possible tomorrow afternoon and evening as well. /28/
&&
.DISCUSSION...
Tonight and Tomorrow...
Iso/Sct activity underway this afternoon
with more of the SE seeing better coverage through the remainder
of the afternoon. This activity should wane quickly near sunset
and a warm/humid but quiet evening/night period will be in store.
For Thu, another warm and humid day is expected, but we're getting
to the back end of the hot pattern. We will see the upper ridge
loose it's grip and more of an inverted mid level trough type regime
looks to develop. The low levels will respond with more of a ESE
flow. This will help in reducing the big heat we've seen as less hot
925/850mb values will exist. However, this is still the early onset
of the pattern change and we will have residual heat to deal with
before the less hot SE low level flow sets in. As a result, our NW
half will see highs peak in the 94-98 range with mid 70s dewpts to
result in heat indices peaking in the 105-110 range. Other areas
will be more like 90-94. Due to this, looks like one last day with
heat advisory levels being met across the NW areas. /CME/
Thursday Night through Sunday...
Thursday Night Through Sunday: Thursday night, relatively weak
midlevel flow and settling diurnal heating will limit rain chances
in the overnight hours. Friday through Sunday a stereotypical
summertime diurnal heating setup will be prominent. A high pressure
ridging off the coast of the Carolinas will generate enough
southeasterly flow to bring in gulf moisture to ArkLaMiss. PWATS
near 2 inches and afternoon heating will assist afternoon shower and
thunderstorm development, where the largest coverage of storms will
likely be on Saturday and Sunday. The lowering of 925mb and 850mb
temperatures over the Southern Plains into the Southeast will grant
relief from 105+ Heat Indices. High temperatures will be closer to
seasonal temperatures with a range from low to mid-90s, while lows
will range from lower to mid-70s.
Sunday Night through Wednesday: All eyes will be on the Gulf of
Mexico, where there could possibly be tropical development over the
weekend into the beginning of the work week. The NHC has forecasted
broad area of low pressure to form and develop into a tropical
system over the weekend. The Westerly or Easterly track of this
system will be majorly influenced by ridging over Appalachia due to
an amplified trough positioned north of the Great Lakes. In
response, this amplified trough will also influence a broad high
pressure to stem from the Rockies. Regardless of where this system
is forecasted to impact, it could bring in a decent amount of
moisture for the forecast area. We will continue monitor and update
on this possible tropical system. High temperatures will top out in
the middle-80s, while lows dip into the low to mid-70s. /AJ/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 93 72 93 / 5 31 7 27
Meridian 72 92 71 91 / 7 40 8 32
Vicksburg 76 95 74 94 / 3 22 6 20
Hattiesburg 74 91 72 91 / 22 63 4 54
Natchez 74 91 72 92 / 8 45 5 26
Greenville 75 94 73 93 / 1 19 5 18
Greenwood 74 96 73 94 / 2 21 6 19
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>028-
034>037-040>044-047>050-053>056-059>066-072>074.
Heat Advisory from 10 AM to 7 PM CDT Thursday for MSZ018-019-
025>027-034>036-040>043-047-048.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
Heat Advisory from 10 AM to 7 PM CDT Thursday for LAZ007>009-015-
016.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
Heat Advisory from 10 AM to 7 PM CDT Thursday for ARZ074-075.
&&
28Hazardous weather outlook, Aug 25, 1:06 PM CST, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
206 PM CDT Wed Aug 25 2021
ARZ074-075-LAZ007>009-015-016-MSZ018-019-025-034-035-040>042-047-
048-261915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Bolivar-Sunflower-Leflore-Washington-Humphreys-
Issaquena-Sharkey-Yazoo-Warren-Hinds-
206 PM CDT Wed Aug 25 2021
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Thursday
DANGEROUS HEAT
THREAT...Elevated
TIMING...Thursday
Thursday, dangerous heat likely with peak heat index values
ranging from 106 to 110 degrees. Heat exhaustion will be likely
with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
LAZ023>026-MSZ028-032-037>039-044>046-049>052-055>062-064>066-
072>074-261915-
Franklin LA-Catahoula-Tensas-Concordia-Montgomery-Choctaw-Attala-
Winston-Noxubee-Leake-Neshoba-Kemper-Rankin-Scott-Newton-
Lauderdale-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-
Franklin MS-Lincoln-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
206 PM CDT Wed Aug 25 2021
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, north
central Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Thursday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
MSZ026-027-029>031-033-036-043-053-054-063-261915-
Grenada-Carroll-Webster-Clay-Lowndes-Oktibbeha-Holmes-Madison MS-
Claiborne-Copiah-Lawrence-
206 PM CDT Wed Aug 25 2021
This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, northeast Mississippi,
south central Mississippi, and southwest Mississippi.
.DAY ONE...Tonight and Thursday
DANGEROUS HEAT
THREAT...Limited
TIMING...Thursday
Thursday, caution is advised for possible dangerous heat as heat
index values peak near 105 degrees. Heat exhaustion will be
possible with outdoor activity.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
36
&&
...HAZARD LEGEND...
*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
in excess of 110 degrees for multiple days. Heat stroke continues
to be a major concern.
Significant...Dangerous heat expected with peak heat index values
in excess of 110 degrees. Heat stroke will be a significant
concern.
Elevated...Dangerous heat likely with peak heat index values
ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
heat index values peak near 105 degrees. Heat exhaustion will
be possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 25, 5:01 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
601 PM CDT Wed Aug 25 2021
MSZ049-252345-
Rankin MS-
601 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of Rankin County
through 645 PM CDT...
At 601 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pelahatchie, or 9 miles southwest of Morton, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Pearl, Brandon, Flowood, Richland, Florence, Pelahatchie,
Monterey, Fannin and Johns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3211 9025 3218 9022 3220 9018 3223 9019
3229 9016 3229 9015 3232 9015 3234 9011
3238 9010 3240 9007 3242 9007 3242 9006
3244 9007 3244 9005 3245 9004 3236 8973
3209 8973
TIME...MOT...LOC 2301Z 085DEG 9KT 3228 8979
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLThunderstorm Wind, Copiah
- When
- August 25, 5:42 PM CST
- Where
- Copiah County, 1.17 mi E of Georgetown
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 31.870, -90.160
A tree and power line were blown down in Georgetown. The tree fell onto a home at the intersection of Main Street and Catching Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 25 to 29, 202113 deaths · 24 events
- Damaging Winds and Lightning Strike in Florida, August 25, 20211 death · $35,000 · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 25, 20211 death · 20 events
- Excessive Heat and Heat in Arizona, August 25 to 27, 20211 death · 8 events
- Flash Flooding and Damaging Winds in Indiana, August 25, 2021$348,000 · 52 kt wind · 10 events
- Flash Flood in Ohio, August 25, 2021$100,000 · 1 event
- Damaging Winds in Virginia, August 25, 2021$31,000 · 50 kt wind · 11 events
- Damaging Winds in Georgia, August 25, 2021$41,000 · 50 kt wind · 3 events
- Flash Flooding and Damaging Wind in West Virginia, August 25, 2021$36,000 · 50 kt wind · 3 events
- Hail in South Dakota, August 25, 2021$33,000 · 1.5 in hail · 1 event
- Flash Flooding in Pennsylvania, August 25, 2021$26,000 · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 25 to 26, 202121 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970352.